MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-7-60-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k)#: p100022.The ziv6-35-125-7-60-ptx stent of lot number c1164262 was implanted in the patient, and therefore is not available for evaluation.With the information provided a document based investigation was carried out.Images were provided to support the complaint investigation and the following comments were provided by the independent reviewer: findings: a single image is provided demonstrating a distal left sfa stent measuring 64mm long and 5mm in diameter.Because the calibration tape was straight, it was likely on the table and not on the anterior leg.Consequently the stent¿s measured diameter was likely minified 10-20% depending on the legs thickness.The actual diameter was likely 5.5-6mm and the length 70-77mm.No external compression was present.No stent fracture was present however the resolution was such that only type 3 or greater fractures could be resolved.The sfa was severely calcified.Impression: other than likely being stretched, the stent appeared normal on this single image of the stent.Because the image was a fluoroscopic image without intravascular contrast, the occlusion cannot be confirmed.Significant findings relative to the patient¿s anatomy were not observed.Significant findings relative to the disease state were observed.The artery was severely calcified.Significant findings relative to the use of the device were not observed.Significant findings relative to the design or the performance of the device were not observed.Cause of adverse events was not observed.The image provided was a still fluoroscopic image with no intravascular contrast.As such, the occlusion cannot be confirmed from the image.However, there is no evidence to suggest this event did not occur, therefore the customer complaint is confirmed based on customer testimony.It was not reported if the patient had any potential risk factors for thrombosis.However, from the image review, it was noted that the patient had a severely calcified anatomy, which is a known potential risk factor for thrombosis.It is unlikely that the reported thrombosis occurred due to device malfunction, however as the conditions of use cannot be replicated and due to the limited information available, a definitive root cause cannot be determined and no other comments can be made.It may be noted that as per the instructions for use arterial thrombosis is a known potential adverse event associated with the placement of this device.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per finished product q.C.Instruction.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.According to information provided, treatment included thrombolysis and stent placement.No adverse effects were reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Following zilver ptx stent implantation the patient returned with a pain in their foot.Physician took angio and the stent was confirmed to be thrombosed.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6036410
Report Number3001845648-2016-00295
Device Sequence Number10952138
Product Code NIU
UDI-Device Identifier10827002248943
UDI-Public(01)10827002248943(17)160923(10)C1164262
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-7-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/12/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR